Jump to content

Photo

Scarring With Differin?

differin uneven skin texture hyperpigmentation -in which i hate my face

6 replies to this topic

#1 pooped

pooped

    New Member

  • New Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 20-August 13

Posted 20 August 2013 - 01:31 PM

I've been using differin for about ~four weeks and gradually decreasing the amount per week but last week there seems to be an almost sunburn-like scar on my face ? It started off flaky and itchy but when I got the majority of the flakes off (toothbrush brushing) the skin underneath was scar-like and definitely sensitive. It still itches and even if I don't use the differin the night before, and still I'd wake up with the flakiness on the area .

 

So should I still use differin on the area ? It doesn't burn when I dab it on but I do feel a pinch - along with any other product I put on the area . Will it go away / how can I fix it ? 

 

Picture attached: the webcam photo sucks, but in the original you can kinda tell where the texture starts to change & it looks orange but it's more dark in real life . Not sure if sunburn is the right descriptor - but the affected skin is shinier and moves like scarred skin .

 

I don't really scar - so all those hyperpigmented 'scars' or marks or whatever are really embarrassing . 

 

Edit: also have a prescription for doxy, but haven't used it yet . So not sure if I wanna use doxy in conjunction with the differin ?

Attached Thumbnails

  • 1.jpg
  • Photo on 2013-08-20 at 11.56.jpg

Edited by pooped, 20 August 2013 - 01:33 PM.


#2 goodz19

goodz19

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 523
    Likes: 43
About Me
  • Gender:Male
  • Location:Buffalo NY
  • Joined: 15-September 05

Posted 20 August 2013 - 01:39 PM

Ive been using differin for years.  While Im sure the differin is not causing scarring, there may have been scarring present that you were unable to see due to PIH/redness, and skin thickness.  Differin, being a retinoid, increases cell turnover in your skin, in theory making your skin shed the dead skin cells properly instead of them clogging your pores.  So in theory, using a retinoid, your skin becomes "thinner" since its shedding layers.  It could be that the scarring was present all along but is becoming more visible due to this. 

 

Ive noticed when I used Taz (another retinoid) for about a month, my scars were so much more pronounced because of the thinning of the skin.

 

Since you're still in the early stages of using the med, you may just chalk it up to skin irritation from the product.  Have you ruled out something else like contact dermatitis?  Im sorry but my computer will not allow me to view your pics so Im just making assumptions. 



#3 SuperYew

SuperYew

    Junior Member

  • Members
  • Posts & Likes
    Posts: 49
    Likes: 3
About Me
  • Joined: 24-July 13

Posted 20 August 2013 - 02:16 PM

Used differin for 3 weeks, did the same thing, made it 10x worse, I know that's suppose to happen but I said screw it and my derm put me on accutane. 

 

Not a fan of differin 



#4 pooped

pooped

    New Member

  • New Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 20-August 13

Posted 20 August 2013 - 05:03 PM

Ive been using differin for years.  While Im sure the differin is not causing scarring, there may have been scarring present that you were unable to see due to PIH/redness, and skin thickness.  Differin, being a retinoid, increases cell turnover in your skin, in theory making your skin shed the dead skin cells properly instead of them clogging your pores.  So in theory, using a retinoid, your skin becomes "thinner" since its shedding layers.  It could be that the scarring was present all along but is becoming more visible due to this. 

 

Ive noticed when I used Taz (another retinoid) for about a month, my scars were so much more pronounced because of the thinning of the skin.

 

Since you're still in the early stages of using the med, you may just chalk it up to skin irritation from the product.  Have you ruled out something else like contact dermatitis?  Im sorry but my computer will not allow me to view your pics so Im just making assumptions. 

 

I doubt that it's contact dermatitis, not sure though but mostly I am just comparing from google images and am not sure. Also doubtful about the scar being there all along because my skin used to be all the same texture (even with acne) but now if you rub a finger over the skin it's a completely different texture. :/

 

hopefully it goes away 



#5 pooped

pooped

    New Member

  • New Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 20-August 13

Posted 25 August 2013 - 04:00 AM

Okay , so I'm starting to think that the differin might be causing an eczema flare up, because the week that my face went crazy my body has also been super irritated and while I think it may be the heat (although it's only ever reached mid-80s at the most) the differin may have agitated it further ? It's been a real long time since I've got eczema this bad, which is maybe why I didn't recognize it at first but this week I've got a full body itch from my scalp and neck down to my thighs and legs and I feel like I'm going to go crazy !!

 

For now, I'm staying off the differin with the hopes that it'll fix my cheeks (and also because it's weeping, jesus christ) and may try to introduce it back slowly . Also trying to sleep on a towel and considering goat's milk soap if that'll do anything at all .

 

Does anybody know if other scar lightening methods (thinking about glycolic acid specifically) will produce similar results to the differin but without the consequences - i.e. the stupid  crazy skin irritation .



#6 no_hope

no_hope

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 727
    Gallery Images: 1
    Likes: 55
About Me
  • Joined: 12-May 11

Posted 25 August 2013 - 07:50 PM

Ive been using differin for years.  While Im sure the differin is not causing scarring, there may have been scarring present that you were unable to see due to PIH/redness, and skin thickness.  Differin, being a retinoid, increases cell turnover in your skin, in theory making your skin shed the dead skin cells properly instead of them clogging your pores.  So in theory, using a retinoid, your skin becomes "thinner" since its shedding layers.  It could be that the scarring was present all along but is becoming more visible due to this. 

 

Ive noticed when I used Taz (another retinoid) for about a month, my scars were so much more pronounced because of the thinning of the skin.

 

Since you're still in the early stages of using the med, you may just chalk it up to skin irritation from the product.  Have you ruled out something else like contact dermatitis?  Im sorry but my computer will not allow me to view your pics so Im just making assumptions. 

how do you get bak the thickness back of your skin once its thinned out by retenoids? im using retin a micro so im concerned with the whole thinning of the skin



#7 goodz19

goodz19

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 523
    Likes: 43
About Me
  • Gender:Male
  • Location:Buffalo NY
  • Joined: 15-September 05

Posted 26 August 2013 - 06:41 AM

Ive been using differin for years.  While Im sure the differin is not causing scarring, there may have been scarring present that you were unable to see due to PIH/redness, and skin thickness.  Differin, being a retinoid, increases cell turnover in your skin, in theory making your skin shed the dead skin cells properly instead of them clogging your pores.  So in theory, using a retinoid, your skin becomes "thinner" since its shedding layers.  It could be that the scarring was present all along but is becoming more visible due to this. 

 

Ive noticed when I used Taz (another retinoid) for about a month, my scars were so much more pronounced because of the thinning of the skin.

 

Since you're still in the early stages of using the med, you may just chalk it up to skin irritation from the product.  Have you ruled out something else like contact dermatitis?  Im sorry but my computer will not allow me to view your pics so Im just making assumptions. 

how do you get bak the thickness back of your skin once its thinned out by retenoids? im using retin a micro so im concerned with the whole thinning of the skin

Mine returned to normal after a couple weeks when I was using Taz.  I personally dont notice any thinning of my own skin while on differin.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users